| Model Number |
GIA80XTS |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/04/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during colon resection but before using it on the patient, when the product was opened, the black firing knob was detached at the time of the initially assembled cartridge side and anvil side.The same new product was used to resolve the issue.There was no patient injury.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the sulu (single use loading unit) and instrument were applied to test media with acceptable results.The knife cut completely and cleanly and the staple line was properly formed.The firing knob could be advanced and retracted without any hang-ups.It was reported that during colon resection but before using it on the patient, when the product was opened, the black firing knob was detached at the time of the initially assembled cartridge side and anvil side.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This condition may occur if an excessive upwards force is applied to the firing knob during disassembly, or if the knob is not fully rotated to one side prior to firing, causing detachment.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: do not rotate the firing knob during firing.Rotating the knob during firing may cause damage and possible instrument malfunction.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.